Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 26, 2022, 9:58 AM MDT for 5 counties in New Mexico. It took effect at Apr 26, 2022, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 9:58 AM MDT (15:58 UTC)
- In effect from
- Apr 26, 2022, 11:00 AM MDT
- Expired
- Apr 26, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Harding County, NM, Mora County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 174 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3976 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS75 KABQ 261558 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 958 AM MDT Tue Apr 26 2022 NMZ227>231-270100- /O.NEW.KABQ.WI.Y.0039.220426T1700Z-220427T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County- 958 AM MDT Tue Apr 26 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Far Northeast Highlands, Harding County, Johnson and Bartlett Mesas Including Raton Pass, Northeast Highlands and Union County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
270 WWUS75 KABQ 270037 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 637 PM MDT Tue Apr 26 2022 NMZ227>231-270145- /O.EXP.KABQ.WI.Y.0039.000000T0000Z-220427T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County- 637 PM MDT Tue Apr 26 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to decrease through sunset, therefore the Wind Advisory will be allowed to expire. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:51 AM MDT, 7 hours 7 minutes earlier.
Area forecast discussion, Apr 26, 2:51 AM MDT, 7 hours 7 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 251 AM MDT Tue Apr 26 2022 .SYNOPSIS... Moisture will begin increasing over the region today with warmer temperatures compared to yesterday. Isolated showers and a couple dry thunderstorms may develop along the Continental Divide this afternoon with gusty, erratic winds. Moisture will increase even more on Wednesday with a better chance for showers and storms that produce much needed rainfall over eastern NM. A few of these storms may become strong to severe with large hail, damaging winds, brief heavy rain, and lightning strikes across the plains. Western NM will remain dry Wednesday with elevated fire weather. Much drier, warmer, and windy weather will spread over the entire region Thursday and Friday with widespread critical fire weather possible. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... Dewpoint temperatures are up across the forecast area behind the passage of a weak backdoor cold front. Brisk south and southeast winds will continue through the morning as surface high pressure sets up over OK and pressures fall over northern AZ. By afternoon, winds will become more south to southwest and rather gusty, especially over northeast NM, but not quite strong enough to reach wind advisory criteria. As the modest low-level moisture increases through the day and a weak short-wave approaches from the west this evening, building cumulus clouds will likely produce virga shafts and a possible high based and dry thunderstorm or two. Erratic and gusty winds will be the main sensible weather impact from any storms that may develop. Shower and thunderstorm chances continue overnight mainly over the northern third thanks to the short-wave moving through. By Wednesday, enough low-level moisture moves in for a round of isolated afternoon showers and thunderstorms as far west as the Jemez Mountains southward to portions of the the middle Rio Grande Valley (RGV). For the eastern plains Wednesday afternoon and evening , MU CAPE values start pushing 1000 J/kg with the potential for isolated strong to perhaps a severe storm or two. 33 LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)... Showers and storms will be exiting eastern NM Wednesday evening as dry air continues filtering into the region from the west. SW flow will strengthen Thursday ahead of the next upper trough approaching from the Great Basin. Widespread breezy to lcly windy conditions are expected with deep mixing and 700-500mb layer winds near 30 kt. Max temps will warm 5 to 10F above normal with very low humidity. Breezy west winds will continue all night in the higher terrain as mt wave activity strengthens along east-facing slopes. Friday still appears to be the windiest day this week as a negative tilt H5 low slides quickly east thru the central Rockies. There have been some timing and depth issues amongst models but all agree on a windy day for NM. Dynamics are no where near as impressive as last Friday's event. 700-500mb winds increase to btwn 40 and 50 kt in the base of the upper wave with cold advection on west to NW flow. This decreases potential for widespread High Wind speeds but focuses the strongest gusts along the central mt chain where wildfires are still a big concern. A shortwave ridge is expected to slide over the area Saturday with lighter winds and cooler temps. Yet another upper trough is progged to approach from the Great Basin Sunday with warmer, windy, and dry weather once again. Guyer && .FIRE WEATHER... Locally strong south to southwest with gusts to 45 mph are possible over far northeast NM this afternoon. Despite RH values near to slightly above 15% over far northeast NM this afternoon, long-term drought, the lack of widespread wetting precipitation this spring and fire on the ground, went ahead with a Red Flag Warning for the northeast plains this afternoon. East of the Continental Divide to the RGV, cumulus build-ups may result in virga shafts and gusty outflow winds this evening. As a weak upper-level waves moves in overnight, showers with a few thunderstorms are possible, mainly north. By Wednesday, high temperatures will continue to warm several degrees above above today's readings. Increasing southwest winds aloft will start to scour out low-level moisture and combined with an unstable atmosphere, scattered showers and a few thunderstorms are expected over central and especially eastern NM. From the Continental Divide west, confidence in critical fire weather conditions developing over west-central NM Wednesday afternoon is growing. A Fire Weather Watch has been issued as a result. Latest weather model forecasts indicating that near critical conditons are possible over far western and for much of the eastern NM Thursday with areawide critical conditons possible Friday. 33 && .AVIATION... 06Z TAF CYCLE VFR conditions are expected the next 24 hours. A weak backdoor cold front will result in a slight moisture increase Tuesday with isold mainly dry virga showers and a few high based thunderstorms west of the Rio Grande Valley Tuesday evening, then as far east as the central mountain chain after sunset. Lcl gusty outflow winds are possible from any virga shafts/thunderstorms. 33 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 77 45 80 40 / 5 10 10 0 Dulce........................... 71 38 72 34 / 10 20 40 0 Cuba............................ 69 42 74 37 / 10 20 30 5 Gallup.......................... 77 39 77 33 / 0 10 0 0 El Morro........................ 74 42 75 36 / 5 10 10 0 Grants.......................... 76 41 78 34 / 10 10 20 0 Quemado......................... 75 42 77 37 / 5 10 0 0 Magdalena....................... 70 49 79 44 / 5 10 10 0 Datil........................... 70 44 75 39 / 5 10 10 0 Reserve......................... 78 37 80 33 / 0 10 0 0 Glenwood........................ 80 49 83 43 / 5 10 0 0 Chama........................... 66 35 65 32 / 5 20 40 0 Los Alamos...................... 67 50 71 47 / 5 20 40 5 Pecos........................... 69 44 74 42 / 5 10 30 10 Cerro/Questa.................... 63 42 67 37 / 5 10 40 0 Red River....................... 59 35 63 30 / 5 10 50 5 Angel Fire...................... 60 31 64 26 / 5 10 40 5 Taos............................ 67 39 72 33 / 0 10 30 0 Mora............................ 66 39 72 39 / 5 10 30 5 Espanola........................ 74 50 79 45 / 5 10 20 5 Santa Fe........................ 69 47 74 43 / 5 10 30 5 Santa Fe Airport................ 72 44 77 42 / 5 10 20 5 Albuquerque Foothills........... 74 53 81 52 / 5 10 20 5 Albuquerque Heights............. 76 51 82 49 / 5 10 20 5 Albuquerque Valley.............. 78 47 84 45 / 5 10 20 5 Albuquerque West Mesa........... 77 51 83 48 / 5 10 20 5 Belen........................... 77 49 85 44 / 5 10 20 5 Bernalillo...................... 78 51 84 47 / 5 10 20 5 Bosque Farms.................... 77 48 84 41 / 5 10 20 5 Corrales........................ 78 51 84 47 / 5 10 20 5 Los Lunas....................... 77 49 84 42 / 5 10 20 5 Placitas........................ 73 52 79 50 / 5 20 30 5 Rio Rancho...................... 76 52 83 48 / 5 10 20 5 Socorro......................... 78 53 87 48 / 5 10 5 0 Sandia Park/Cedar Crest......... 67 51 74 47 / 5 10 30 5 Tijeras......................... 70 48 77 46 / 5 10 30 10 Edgewood........................ 70 44 77 44 / 5 10 20 5 Moriarty/Estancia............... 71 41 79 37 / 5 10 20 10 Clines Corners.................. 67 42 73 41 / 5 10 30 5 Mountainair..................... 69 45 77 45 / 5 10 20 5 Gran Quivira.................... 70 45 76 46 / 5 5 20 5 Carrizozo....................... 73 49 79 50 / 5 10 20 5 Ruidoso......................... 67 45 73 48 / 5 10 20 5 Capulin......................... 63 40 72 42 / 0 0 30 5 Raton........................... 69 39 75 38 / 0 5 30 5 Springer........................ 68 43 77 39 / 0 5 20 5 Las Vegas....................... 67 41 75 40 / 5 10 30 5 Clayton......................... 71 49 79 47 / 0 0 20 20 Roy............................. 69 45 77 44 / 0 0 20 10 Conchas......................... 74 47 83 47 / 0 0 20 20 Santa Rosa...................... 72 44 81 47 / 5 0 20 10 Tucumcari....................... 77 50 85 51 / 0 0 20 30 Clovis.......................... 73 44 82 51 / 0 0 20 30 Portales........................ 74 45 83 53 / 0 0 20 30 Fort Sumner..................... 74 45 82 49 / 0 0 20 20 Roswell......................... 75 49 87 51 / 0 0 20 20 Picacho......................... 70 43 82 50 / 0 5 20 10 Elk............................. 69 44 81 48 / 5 10 20 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM MDT this evening for the following zones... NMZ104. Fire Weather Watch from Wednesday morning through Wednesday evening for the following zones... NMZ105-109. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:53 AM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Sandoval, San Juan, Socorro | 11 hr |
| Apr 26, 3:53 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 15 hr |
| Apr 26, 2:31 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 24 hr |
| Apr 26, 2:31 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 28 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.